Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 12, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 26, 2009, 4:59 PM AKDT. It took effect at May 27, 2009, 12:00 PM AKDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2009, 4:59 PM AKDT (00:59 UTC)
- In effect from
- May 27, 2009, 12:00 PM AKDT
- Expired
- May 27, 2009, 8:18 AM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
939 WWAK61 PAFC 270059 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 459 PM AKDT TUE MAY 26 2009 AKZ141-280100- /X.NEW.PAFC.FW.W.0012.090527T2000Z-090528T0600Z/ COPPER RIVER BASIN- 459 PM AKDT TUE MAY 26 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM AKDT WEDNESDAY FOR STRONG WINDS THROUGHOUT THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM AKDT WEDNESDAY. SOUTH WINDS FROM 20 TO 40 MPH ARE EXPECTED TO DEVELOP EARLY WEDNESDAY AFTERNOON...STRONGEST ALONG THE COPPER RIVER... AND REMAIN STRONG THROUGH THE EVENING HOURS. RELATIVE HUMIDITIES WILL FALL BELOW 30 PERCENT IN THE AFTERNOON...BUT ARE EXPECTED TO RECOVER LATE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
439 WWAK61 PAFC 271618 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 818 AM AKDT WED MAY 27 2009 AKZ141-271730- /X.CAN.PAFC.FW.W.0012.090527T2000Z-090528T0600Z/ COPPER RIVER BASIN- 818 AM AKDT WED MAY 27 2009 ...RED FLAG WARNING IS CANCELED FOR THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED FLAG WARNING. GUSTY SOUTH WINDS TO 30 MPH ARE EXPECTED TO CONTINUE THROUGH THIS EVENING IN THE COPPER RIVER BASIN. HOWEVER...CLOUDS AND SHOWERS MOVING INTO THE COPPER RIVER BASIN WILL HOLD MINIMUM RELATIVE HUMIDITIES ABOVE 30 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 26, 2:00 PM AKDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 26, 2:00 PM AKDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM AKDT TUE MAY 26 2009 .ANALYSIS AND UPPER LEVELS... THE UPPER LEVEL LOW OVER THE GULF OF ALASKA REMAINS STATIONARY...ALTHOUGH IT IS BEGINNING TO WEAKEN. RIDGING REMAINS OVER THE CENTRAL BERING...WITH A SMALL UPPER LOW NORTH OF SHEMYA. A ROBUST TROUGH DROPPING SOUTHEAST OUT OF THE ARCTIC IS CURRENTLY OVER THE BERING STRAIT. AT THE SURFACE...THE LOW COMPLEX REMAINS OVER THE GULF OF ALASKA. A THERMAL TROUGH EXTENDS OVER THE ALASKA AND ALEUTIANS RANGES. HIGH PRESSURE IS OVER THE CENTRAL BERING...WITH A WEATHER FRONT AFFECTING THE WESTERN ALEUTIANS. ELSEWHERE...A FRONT IS OVER NORTHWESTERN AK. .MODEL DISCUSSION... MODELS ARE IN GOOD AGREEMENT THROUGH FRIDAY. MAIN DIFFERENCES ARISE CONCERNING THE DETAILS OF THE BERING SEA RIDGE BREAKING DOWN WITH THE APPROACH OF A BROAD SURFACE LOW. DIFFERENCES ALSO EXIST WITH REGARDS TO THE LOW COMPLEX IN THE GULF DISSIPATING...AS HIGH PRESSURE BUILDS IN FROM THE EAST. THE GFS AND NAM WERE USED ONCE AGAIN FOR THE AFTERNOON PACKAGE...WITH LITTLE CHANGE TO THE ONGOING FORECAST. .SHORT TERM FORECAST... .SOUTHCENTRAL... THUNDERSTORMS ASSOCIATED WITH THE THERMAL TROUGH WILL BE WINDING DOWN TONIGHT...ALTHOUGH ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE TOMORROW ALONG THE ALASKA RANGE AS THE TROUGH RETREATS NORTHWARD. COOL AND MOIST SOUTHWEST FLOW WILL BE DEVELOPING WEDNESDAY...BRINGING WIDESPREAD SHOWERS TO THE AREA THROUGH THURSDAY. .SOUTHWEST... THE THERMAL TROUGH RESPONSIBLE FOR TRIGGERING SHOWERS AND THUNDERSTORMS THE PAST COUPLE OF DAYS WILL BEGIN TO RETREAT NORTHWARD TONIGHT. SHOWERS WILL PERSIST THROUGH THURSDAY AS THE AFOREMENTIONED TROUGH AND ACCOMPANYING SURFACE FRONT DROP SOUTH FROM THE ARCTIC. SHOWERS WILL ALSO BE TRIGGERED AS THE FRONT OVER THE BERING SEA SPREADS MOISTURE INLAND ON SOUTHWEST FLOW. HIGHEST CHANCE FOR SHOWERS WILL BE OVER THE MOUNTAINS...BRISTOL BAY...AND THE AKPEN. .BERING SEA AND ALEUTIANS... RAIN AND GUSTY SOUTHERLY FLOW WILL AFFECT THE ISLANDS THROUGH THURSDAY AS A FRONT MOVES ACROSS THE AREA. THIS FRONT IS EXPECTED TO STALL AND GRADUALLY DISSIPATE OVER THE EASTERN ALEUTIANS THROUGH THE END OF THE WEEK. .LONG TERM FORECAST... MODELS CONTINUE TO TREND AT A PATTERN CHANGE TOWARDS THE END OF THE WEEK...WITH A TROUGH OVER THE BERING AND A RIDGE BUILDING OVER THE GULF OF ALASKA. THEREFORE EXPECT WET AND UNSETTLED CONDITIONS OUT WEST WITH WARMER AND DRIER CONDITIONS OVER THE SOUTHERN MAINLAND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...NONE NRH MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.